Alert archive / Tennessee / Flash Flood Warnings in 2025
Flash Flood Warning 69, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jun 15, 2025, 7:04 PM CDT for Maury County, Tennessee. It was in force for 116 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2025, 7:04 PM CDT (00:04 UTC)
- Expired
- Jun 15, 2025, 9:00 PM CDT
- In force
- 116 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Maury County, TN
The radar
The Nashville radar (KOHX), 90 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 7:15 PM CDT | FLASH FLOOD | 7 Nnw Lynnville, TN | Flooding occurring in the Culleoka and McCain areas. Pulaski Highway at Bigbyville Road is impassable as well as Stockard Road. |
| Jun 15, 7:15 PM CDT | FLASH FLOOD | 7 S Columbia, TN | Flooding occurring along Pulaski Highway at McCains. Road is being shut down, and homes in the area are in danger of being inundated. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.1 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 990 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1099 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
940
WGUS54 KOHX 160004
FFWOHX
TNC119-160200-
/O.NEW.KOHX.FF.W.0069.250616T0004Z-250616T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
704 PM CDT Sun Jun 15 2025
The National Weather Service in Nashville has issued a
* Flash Flood Warning for...
South Central Maury County in middle Tennessee...
* Until 900 PM CDT.
* At 704 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Columbia and Culleoka.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3546 8708 3556 8710 3558 8698 3559 8694
3548 8691
FLASH FLOOD...RADAR INDICATED
$$
Cravens1 follow-up statement
167
WGUS74 KOHX 160155
FFSOHX
Flash Flood Statement
National Weather Service Nashville TN
855 PM CDT Sun Jun 15 2025
TNC119-160205-
/O.EXP.KOHX.FF.W.0069.000000T0000Z-250616T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Maury TN-
855 PM CDT Sun Jun 15 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 9 PM CDT THIS EVENING FOR
SOUTH CENTRAL MAURY COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 3548 8691 3546 8708 3556 8710 3558 8698
3559 8694
$$
ClementsWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 6:27 PM CDT, 37 minutes earlier. Its key messages:
- Updated at 623 PM CDT Sun Jun 15 2025
- Humid with medium to high chances for showers and thunderstorms each day through Thursday. Greatest rain chances each afternoon and early evening.
- Little to no risk for severe weather, but some of the storms will contain torrential downpours, frequent lightning, and gusty winds.
- After one last round of storms Thursday, summer-like heat and dry weather makes an appearance across Middle Tennessee for next weekend.
Area forecast discussion, Jun 15, 6:27 PM CDT, 37 minutes before
Area Forecast Discussion National Weather Service Nashville TN 627 PM CDT Sun Jun 15 2025 ...New AVIATION... .KEY MESSAGES... Updated at 623 PM CDT Sun Jun 15 2025 - Humid with medium to high chances for showers and thunderstorms each day through Thursday. Greatest rain chances each afternoon and early evening. - Little to no risk for severe weather, but some of the storms will contain torrential downpours, frequent lightning, and gusty winds. - After one last round of storms Thursday, summer-like heat and dry weather makes an appearance across Middle Tennessee for next weekend. && .UPDATE... Issued at 534 PM CDT Sun Jun 15 2025 As of 5 pm CDT...showers and storms were moving across Middle Tennessee, generally along a line from Hohenwald to Crossville. Activity has been sub-severe with primarily lightning and heavy downpours as the main threats. While storm motion is quite slow, cells have not been robust enough to worry about a more flash flood threat materializing despite PWATs being a healthy 1.6-1.9". For the rest of the evening, expecting convection to gradually wane as we head into the overnight hours and instability weakens. However, it wouldn't surprise me if we have a few showers and storms lingering throughout the overnight hours as we won't completely lose all instability and there is a weak disturbance to our northwest that can support continued activity. We'll also need to keep an eye on potential fog development tonight with some areas once again getting rain today, very light winds forecast, and less cloud cover tonight anticipated. For tomorrow, we may see an uptick in convection coverage as the disturbance currently located over Missouri and Arkansas heads slowly in our general direction. We'll once again see those afternoon pop ups, but it's possible we see more of a loosely organized line forming in West Tennessee, spreading across Middle Tennessee during the late afternoon and evening hours. Once again, with weak wind shear, mid-level lapse rates less than 6 C/km, and PWATs approaching 2.00", our main threats with storms would be cloud- to-ground lightning, torrential downpours, and perhaps a few gusts of wind. Based on Sunday's high temperatures, it looks like another quite warm and humid day for Monday with highs forecast in the mid to upper 80s with apparent temperatures approaching to exceeding 90 degrees. && .SHORT TERM... (Rest of today through Tonight) Issued at 1132 AM CDT Sun Jun 15 2025 Temperatures are only in the 70s at forecast time across the entire mid-state, but so are dew points. It's sticky out there. We do have a few showers on radar, mainly across the northern Plateau and while they won't be the only ones to see showers today, areas east of I-65 seem to be a little more favored in hi-res models. I expect that as clouds break up a little more from this morning and allow the air to warm, we'll see additional showers and a few thunderstorms later this afternoon. Taking a look at the 12Z OHX sounding, lapse rates and shear values remain poor, so I don't even really expect any strong storms, but if you're going to be out and about today, I'd keep an umbrella handy. Similar to last night, I expect most of the daytime activity to wane after sunset, but scattered showers will be possible through the overnight hours. Where it doesn't rain, some fog is possible, but it shouldn't be egregious. && .LONG TERM... (Monday through next Sunday) Issued at 1132 AM CDT Sun Jun 15 2025 The forecast remains fairly well on track for the upcoming week. Temperatures should remain in the 80s through Thursday with rain/thunderstorm chances each day. It's amazing how stagnant the atmosphere has been and looks to remain for the next couple of days. Forecast soundings show consistent poor lapse rates and a very little shear through Tuesday. However on Wednesday, lapse rates improve *slightly*. This could spell a little better coverage of afternoon/early evening thunderstorm, but organization is still lacking through Wednesday. Thursday may end up being our best day for thunderstorm coverage as an upper level impulse swings a weak trough through the region. If it verifies, this trough could provide conditions for a little better organization, but I still don't know if it'll be enough for severe storms -- maybe a couple of strong wind gusts. Once Friday rolls around, extended guidance continues to be bullish with reducing rain chances as upper level ridging starts to take over for the weekend. PoPs drop off, but temperatures start to rise. We'll be close to 90 at BNA Friday and looking at current probs over the weekend, NBM ensembles suggest a 90%+ chance of reaching into the low to mid 90s both Saturday and Sunday next weekend. We'll welcome the drier pattern, but much more summertime temperatures may be on the way. && .AVIATION... (00Z TAFS) Issued at 623 PM CDT Sun Jun 15 2025 Scattered thunderstorms are ongoing across Middle TN this evening, but confidence in direct impacts to terminals through the remainder of today is low. A complicated aviation forecast then looks to present itself tonight through tomorrow. Overnight, cigs and visibilities are expected to drop as low clouds and fog redevelop. This will likely lead to widespread MVFR to IFR conditions through early Monday morning. Yet another round of scattered thunderstorms are then expected to develop by late morning. Confidence in timing is low, but for now, included a PROB30 group for TSRA where probability in storms is highest. But do expect this timing to be refined in upcoming TAF cycles. && .PRELIMINARY POINT TEMPS/POPS... Nashville 72 88 73 87 / 40 80 70 60 Clarksville 71 85 72 86 / 30 80 70 50 Crossville 65 82 67 80 / 50 80 70 90 Columbia 69 87 70 86 / 50 80 70 70 Cookeville 67 83 68 80 / 40 80 70 80 Jamestown 66 83 67 80 / 50 80 60 90 Lawrenceburg 69 87 69 85 / 40 80 70 70 Murfreesboro 69 88 70 86 / 50 70 70 70 Waverly 69 84 69 85 / 50 80 70 40 && .OHX WATCHES/WARNINGS/ADVISORIES... None. && UPDATE.......Husted SHORT TERM...Unger LONG TERM....Unger AVIATION.....Clements
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 8:58 PM CDT | Areal Flood Advisory | OHX | Cheatham, Montgomery, Robertson | 3 hr |
| Jun 15, 8:59 PM CDT | Areal Flood Advisory | OHX | Lawrence, Lewis, Wayne | 3 hr |
| Jun 15, 9:29 PM CDT | Areal Flood Advisory | OHX | Robertson, Sumner | 3 hr |
| Jun 15, 10:41 PM CDT | Areal Flood Advisory | OHX | Lawrence | 11 min |
| Jun 15, 10:52 PM CDT | Flash Flood Warning | OHX | Lawrence | 113 min |
| Jun 16, 4:28 PM CDT | Special Weather Statement | OHX | Lawrence | 32 min |
| Jun 16, 4:40 PM CDT | Special Weather Statement | OHX | Perry | 35 min |
| Jun 16, 5:34 PM CDT | Special Weather Statement | OHX | Hickman | 26 min |
| Jun 16, 6:03 PM CDT | Special Weather Statement | OHX | Williamson | 27 min |
| Jun 16, 6:28 PM CDT | Special Weather Statement | OHX | Cheatham, Davidson, Williamson | 62 min |
Nearby
Flash Flood Warnings in Tennessee, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.